Alert archive / Indiana / Tornado Warnings in 2009

Tornado Warning 27, NWS Louisville, KY

April 13, 2009Orange County, Indiana

NWS Louisville, KY issued this tornado warning at Apr 13, 2009, 3:03 PM EDT for Orange County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2009, 3:03 PM EDT (19:03 UTC)
Expired
Apr 13, 2009, 3:30 PM EDT
In force
27 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Orange County, IN

The radar

The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 1:58 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 542 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
542 m²/s²
0-3 km storm-relative helicity
688 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 131903
TORLMK
INC117-131930-
/O.NEW.KLMK.TO.W.0027.090413T1903Z-090413T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 330 PM EDT...

* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  ORANGEVILLE...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  ORLEANS AROUND 310 PM EDT...
  LEIPSIC AROUND 320 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR
SOUTH CENTRAL INDIANA AND KENTUCKY.

&&

LAT...LON 3869 8632 3867 8632 3865 8634 3851 8655
      3864 8670 3865 8670 3869 8666
TIME...MOT...LOC 1903Z 227DEG 28KT 3864 8655

$$

MJ
5 follow-up statements
000 
WWUS53 KLMK 131908
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT MON APR 13 2009

INC117-131930-
/O.CON.KLMK.TO.W.0027.000000T0000Z-090413T1930Z/
ORANGE IN-
308 PM EDT MON APR 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR NORTHERN
ORANGE COUNTY...

...THE COMMUNITY OF ORLEANS IS IN DANGER...SEEK SHELTER NOW...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM WITH VERY STRONG ROTATION. THIS STORM WAS 
LOCATED NEAR ORANGEVILLE...OR 15 MILES SOUTH OF BEDFORD...MOVING 
NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  ORLEANS BY 315 PM EDT...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR
SOUTH CENTRAL INDIANA AND KENTUCKY.

&&

LAT...LON 3869 8632 3867 8632 3865 8634 3851 8655
      3864 8670 3865 8670 3869 8666
TIME...MOT...LOC 1907Z 242DEG 27KT 3864 8652

$$

MJ
000 
WWUS53 KLMK 131912
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT MON APR 13 2009

INC117-131930-
/O.CON.KLMK.TO.W.0027.000000T0000Z-090413T1930Z/
ORANGE IN-
312 PM EDT MON APR 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR NORTHERN
ORANGE COUNTY...

......THE COMMUNITY OF ORLEANS IS IN DANGER...SEEK SHELTER NOW...

AT 311 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR ORLEANS...OR 14 MILES SOUTH OF BEDFORD...MOVING NORTHEAST AT 30
MPH.

THE TORNADO WILL BE NEAR...
  LEIPSIC BY 320 PM EDT...

PERSONS IN AREAS NEAR OR JUST NORTHWEST OF ORELANS INDIANA...SEEK 
SHLETER NOW

&&

LAT...LON 3869 8632 3867 8632 3865 8634 3851 8655
      3864 8670 3865 8670 3869 8666
TIME...MOT...LOC 1911Z 242DEG 27KT 3865 8649

$$

MJ
000 
WWUS53 KLMK 131912 CCA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT MON APR 13 2009

INC117-131930-
/O.CON.KLMK.TO.W.0027.000000T0000Z-090413T1930Z/
ORANGE IN-
312 PM EDT MON APR 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR NORTHERN
ORANGE COUNTY...

...THE COMMUNITY OF ORLEANS IS IN DANGER...SEEK SHELTER NOW...

AT 311 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR ORLEANS...OR 14 MILES SOUTH OF BEDFORD...MOVING NORTHEAST AT 30
MPH.

THE TORNADO WILL BE NEAR...
  LEIPSIC BY 320 PM EDT...

PERSONS IN AREAS NEAR OR JUST NORTHWEST OF ORELANS INDIANA...SEEK 
SHLETER NOW

&&

LAT...LON 3869 8632 3867 8632 3865 8634 3851 8655
      3864 8670 3865 8670 3869 8666
TIME...MOT...LOC 1911Z 242DEG 27KT 3865 8649

$$

MJ
000 
WWUS53 KLMK 131921
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT MON APR 13 2009

INC117-131930-
/O.CON.KLMK.TO.W.0027.000000T0000Z-090413T1930Z/
ORANGE IN-
321 PM EDT MON APR 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
NORTHEASTERN ORANGE COUNTY...

AT 320 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED 
JUST NORTHEAST OF ORLEANS...OR 13 MILES SOUTH OF BEDFORD...MOVING 
NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR
SOUTH CENTRAL INDIANA AND KENTUCKY.

&&

LAT...LON 3869 8632 3867 8632 3865 8634 3863 8647
      3866 8655 3868 8651
TIME...MOT...LOC 1921Z 240DEG 24KT 3868 8643

$$

MJ
000 
WWUS53 KLMK 131929
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT MON APR 13 2009

INC117-131939-
/O.EXP.KLMK.TO.W.0027.000000T0000Z-090413T1930Z/
ORANGE IN-
329 PM EDT MON APR 13 2009

...THE TORNADO WARNING FOR NORTHEASTERN ORANGE COUNTY WILL BE 
ALLOWED TO EXPIRE AT 330 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR
SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3869 8632 3867 8632 3865 8634 3863 8647
      3866 8655 3868 8651
TIME...MOT...LOC 1929Z 240DEG 24KT 3871 8637

$$

MJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 13, 1:57 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 13, 1:57 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 PM EDT MON APR 13 2009

.SHORT TERM (TONIGHT AND TUESDAY)...

SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE AREA AND
SHOULD BECOME MORE WIDESPREAD THE NEXT FEW HOURS AND MOVE FROM WEST
TO EAST ACROSS THE AREA THROUGH EARLY EVENING. LARGE HAIL WILL
CONTINUE TO BE THE MAIN THREAT WITH DAMAGING WINDS AND ISOLATED
TORNADOES SECONDARY THREATS. A CLEAR SLOT IS CURRENTLY MOVING OVER
THE AREA AND THE WARM FRONT HAS MOVED INTO SOUTHERN
INDIANA...ALLOWING THE AREA TO BECOME INCREASINGLY UNSTABLE AND
FAVORABLE FOR THUNDERSTORM DEVELOPMENT. EXPECT STORMS TO BE A MIX OF
ISOLATED AND LINEAR SEGMENTS.

LATEST MSAS PLOT SHOWS ELONGATED SURFACE LOW FROM SOUTHERN IL INTO
WESTERN KY. THIS LOW WILL CONTINUE TO SLOWLY TRACK EASTWARD THROUGH
TONIGHT. COLD FRONT IS CURRENTLY LOCATED ACROSS WEST CENTRAL MO INTO
CENTRAL AR AND WILL TRACK EASTWARD AS THE LOW MOVES ALONG THE OHIO
RIVER. ONCE INITIAL LINE OF THUNDERSTORMS PASSES THE AREA AND BEGINS
TO WEAKEN AFTER SUNSET...EXPECT ONLY LIGHT PRECIPITATION THROUGH
AROUND 06Z. AS THE THE FRONT PASSES PRECIPITATION SHOULD MOSTLY COME
TO AN END BUT LIGHT RAIN OR DRIZZLE WILL BE POSSIBLE AND MOISTURE
REMAINS SUFFICIENT AND SURFACE LOW WILL BE SLOW TO MOVE OUT OF THE
AREA. SO...LIGHT PRECIPITATION COULD POTENTIALLY LINGER INTO TUESDAY
WITH THE BEST CHANCE FOR THIS TO OCCUR BEING ACROSS THE BLUEGRASS
REGION.

EXPECT MOSTLY CLOUDY CONDITIONS TO REMAIN THROUGH THE DAY TUESDAY
UNTIL THE LOW FINALLY STARTS TO LIFT TO THE NORTHEAST BY TOMORROW
EVENING. OVERNIGHT LOWS WILL RANGE FROM THE MID 40S TO NEAR 50 WITH
HIGHS TUESDAY ONLY WARMING A FEW DEGREES INTO THE LOW 50S.

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...

LONG TERM MODEL SOLUTIONS FROM OVERNIGHT AND THIS MORNING ARE IN
PRETTY GOOD AGREEMENT WITH THE SYNOPTIC PATTERN.  A VERY HIGHLY
AMPLIFIED PATTERN LOOKS TO BE SHAPING UP OVER THE CONUS THROUGH THE
EXTENDED PERIOD.  GIVEN THIS HIGHLY AMPLIFIED PATTERN...MODEL
SOLUTIONS EXHIBIT A BIT OF SPREAD BY THE WEEKEND.  IN THIS CASE...WE
WILL LEAN MORE TOWARD THE 06Z GFS ENSEMBLE MEAN SOLUTION WHICH IS A
GOOD COMPROMISE BETWEEN THE OP GFS AND EURO.

TUESDAY NIGHT THROUGH THURSDAY NIGHT...

SLOW MOVING UPPER LEVEL LOW IS FCST TO MOVE EAST THROUGH THE OHIO
VALLEY TUE NIGHT AND WED.  QUITE A BIT OF LOWER LEVEL MOISTURE WILL
LIKELY BE IN THE AREA RESULTING IN MOSTLY CLOUDY SKIES.  SOME LIGHT
SHOWERS WILL CERTAINLY BE POSSIBLE...ESPECIALLY ACROSS THE NORTHEAST
HALF OF THE FA.  THIS ACTIVITY SHOULD DIMINISH BY THURSDAY MORNING
AS BEST LIFT AND MOISTURE BEGIN TO RAPIDLY PULL OUT.  GIVEN THE
CLOUD COVER...HAVE GONE SLIGHTLY WARMER WITH OVERNIGHT TEMPS WITH
LOWS IN THE LOWER TO MID 40S.  CLOUDS SHOULD HANG TOUGH THROUGH MUCH
OF THE DAY ON WEDNESDAY WITH HIGHS IN THE MID TO UPPER 50S.

BY THURSDAY...TROF AXIS SHIFTS TO THE EAST COAST AS STRONG RIDGING
BUILDS QUICKLY IN FROM THE WEST.  THIS SHOULD RESULT IN PARTLY TO
MOSTLY SUNNY SKIES ALONG WITH WARMER TEMPERATURES.  TEMPS WILL
LIKELY START OUT IN THE LOWER 40S WITH AFTERNOON HIGHS TOPPING OUT
IN THE UPPER 60S TO AROUND 70.  LOWS THU NIGHT LOOK TO DROP IN THE
MID 40S IN THE NE TO THE UPPER 40S IN THE SW AS SOUTHWEST FLOW IN
THE PBL KEEPS THINGS A BIT WARMER.

FRIDAY THROUGH MONDAY...

UPPER LEVEL RIDGE AXIS LOOKS TO REMAIN OVER THE REGION FOR FRIDAY
RESULTING IN SUNNY AND MILD CONDITIONS.  HIGHS SHOULD PUSH INTO THE
LOWER 70S BASED ON THE ENSEMBLE SPREAD.  THOUGH THIS COULD BE
TEMPERED A BIT IN THE SW AS MID-HIGH LEVEL CLOUDS WILL BE STREAMING
IN FROM THE NEXT SYSTEM APPROACHING FROM THE WEST.  LOWS FRIDAY WILL
LIKELY BE IN A GRADIENT WITH COOLER READINGS IN THE BLUEGRASS.
CURRENT THINKING IS LOWS IN THE LOWER 40S UP IN THE BLUEGRASS WITH
MID AND UPPER 40S ACROSS THE CENTRAL AND SOUTHWEST SECTIONS.

BASED ON THE ENSEMBLE GUIDANCE...SATURDAYS WEATHER STILL LOOKS
GOOD FOR THE OPENING ACTIVITIES OF THE DERBY FESTIVAL.  THE 00Z EURO
AND 06Z GFS AND GFS ENSEMBLE HAVE SLOWED DOWN THE ARRIVAL OF
PRECIPITATION.  BASED ON THE ENSEMBLE MEAN...CAN NOT SEE ANYTHING
OTHER THAN SOME VERY ISOLATED TO SCATTERED ACTIVITY MAINLY WEST OF
I-65 DURING THE DAYLIGHT HOURS.  SOME INCREASE IN PRECIP IS
LIKELY...BUT MAINLY AFTER MIDNIGHT SAT NIGHT.  THUS...HAVE
DECREASED POPS TO SLIGHT CHANCE FOR SAT WITH SLOWLY INCREASING POPS
FOR SAT NIGHT.  MILD TEMPS ARE EXPECTED FOR SAT WITH HIGHS IN THE
UPPER 60S TO THE LOWER 70S.  TEMPS WILL DEPEND TOTALLY ON CLOUD COVER
BULK OF PRECIPITATION LOOKS TO HOLD OFF UNTIL SUNDAY WITH WIDESPREAD
SHOWERS AND A FEW THUNDERSTORMS IN THE MIX AS SFC LOW AND UPPER
LEVEL SYSTEM PUSH THROUGH THE REGION.  DRIER AND COOLER WEATHER LOOK
GOOD FOR MONDAY BASED ON THE LATEST SOLUTIONS.  HIGHS SUNDAY SHOULD
STILL BE MILD WITH HIGHS IN THE MID TO UPPER 60S.  HIGHS MONDAY WILL
BE MUCH COOLER WITH HIGHS IN THE UPPER 50S TO THE LOWER 60S.
OVERNIGHT LOWS IN THE MID AND UPPER 40S.

&&

.AVIATION (18Z TAFS)...

A WARM FRONT ASSOCIATED WITH A SURFACE LOW OVER SOUTHERN IL HAS
MOVED NORTH OF THE AREA ALLOWING STRATUS DECK TO BECOME BROKEN AND
CU TO FORM. WINDS HAVE ALSO TURNED TO THE SOUTH AND BECOME GUSTY AT
AROUND 25 KTS.

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE NEXT FEW HOURS AND
MOVE FROM WEST TO EAST ACROSS THE AREA THROUGH EARLY EVENING AS A
COLD FRONT APPROACHES THE REGION. MAIN THREAT WITH THESE STORMS WILL
BE LARGE HAIL AND GUSTY WINDS. ONCE THE STORMS PASS...LIGHT
PRECIPITATION MAY LINGER THROUGH THE OVERNIGHT HOURS BUT FOR THE
MOST PART EXPECT BULK OF PRECIPITATION TO BE OVER BY AROUND 06Z.

WINDS WILL BECOME WESTERLY TOWARD 12Z AS THE FRONT PASSES THE AREA
AND DIMINISH TO AROUND 10 KTS. LOW CIGS WILL STICK AROUND THE REGION
AND MAINLY MVFR CONDITIONS ARE EXPECTED AFTER 06Z UNTIL THE END OF
THE TAF PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH 151 IN EFFECT UNTIL 9 PM EDT/8 PM CDT FOR CENTRAL
KENTUCKY.
IN...TORNADO WATCH 151 IN EFFECT UNTIL 9PM EDT/8 PM CDT FOR SOUTHERN
INDIANA.

&&

WEATHER.GOV/LOUISVILLE

SHORT TERM...LS
LONG TERM....MJ
AVIATION.....LS
Hazardous weather outlook, Apr 13, 10:50 AM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1050 AM EDT MON APR 13 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-141500-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1050 AM EDT MON APR 13 2009 /950 AM CDT MON APR 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL BRING THUNDERSTORMS TO THE REGION THIS AFTERNOON
AND EVENING. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL
BEING THE PRIMARY THREAT. A FEW STRONG WIND GUSTS AND AN ISOLATED
TORNADO WILL BE SECONDARY THREATS. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE BETWEEN 3PM AND 9PM EDT...2PM AND 8PM CDT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS WILL RETURN TO THE REGION SATURDAY...WITH
BETTER CHANCES SATURDAY NIGHT INTO SUNDAY AS LOW PRESSURE APPROACHES
FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY. SPOTTERS AND EMERGENCY
MANAGERS SHOULD MONITOR NOAA ALL-HAZARDS WEATHER RADIO...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST FORECASTS AND
UPDATES.

In the hours before

Local storm report, Apr 13, 2:00 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
200 PM EDT MON APR 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0158 PM     HAIL             CLOVERPORT              37.83N  86.63W
04/13/2009  E1.00 INCH       BRECKINRIDGE       KY   BROADCAST MEDIA

&&

EVENT NUMBER LMK0900385

MRC
Local storm report, Apr 13, 2:12 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EDT MON APR 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             IRELAND                 38.42N  87.00W
04/13/2009  E0.50 INCH       DUBOIS             IN   EMERGENCY MNGR

&&

EVENT NUMBER LMK0900386

MRC
Local storm report, Apr 13, 2:25 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 PM EDT MON APR 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             3 SSW UNION STAR        37.89N  86.47W
04/13/2009  E0.50 INCH       BRECKINRIDGE       KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900387

MRC
Local storm report, Apr 13, 2:37 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
237 PM EDT MON APR 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             RHODELIA                38.00N  86.42W
04/13/2009  E0.70 INCH       MEADE              KY   DISPATCH

&&

EVENT NUMBER LMK0900388

MRC
Local storm report, Apr 13, 2:43 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
243 PM EDT MON APR 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             SIROCCO                 37.98N  86.28W
04/13/2009  E1.00 INCH       MEADE              KY   EMERGENCY MNGR

            ON HIGHWAY 144.

&&

EVENT NUMBER LMK0900389

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:52 PM EDTSevere Thunderstorm WarningLMKPerry23 min
Apr 13, 2:15 PM EDTSevere Thunderstorm WarningLMKHarrison30 min
Apr 13, 2:41 PM EDTSevere Thunderstorm WarningLMKHarrison34 min
Apr 13, 2:43 PM EDTSevere Thunderstorm WarningLMKOrange, Washington32 min
Apr 13, 3:11 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison34 min
Apr 13, 3:39 PM EDTTornado WarningLMKWashington21 min
Apr 13, 3:42 PM EDTSevere Thunderstorm WarningLMKCrawford, Orange48 min
Apr 13, 3:43 PM EDTSevere Thunderstorm WarningLMKClark32 min
Apr 13, 3:59 PM EDTSevere Thunderstorm WarningLMKFloyd, Harrison17 min
Apr 13, 4:11 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Washington49 min

Nearby

Tornado Warnings in Indiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.